MAUDE Adverse Event Report: ETHICON INC. VCL+ UD 8X18IN 1 S/A CTXB CR; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL+ UD 8X18IN 1 S/A CTXB CR; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number VCPB725D
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.D4: udi: the expiration date is currently not available.Therefore, the full udi is currently not available.H6 component code: g07002 device not returned.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained: can you identify the lot number of the product used? =>102per.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Please confirm: did only 1 suture pull off the needle when suturing during this 1 patient procedure?.
 
Event or Problem Description
It was reported that a patient underwent an unknown orthopedic surgery on an unknown date and suture was used, during the procedure, the suture was detached from the needle immediately when the nurse held the needle with the needle-holder during wound closure.Even though the nurse continued to use the suture, but the suture was detached from the needle more easily than usual.Another product was used to complete the case.There were no adverse patient consequences.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 5/29/2025.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: d4, h4, h6.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Additional information was requested; the following was obtained: please confirm: did only 1 suture pull off the needle when suturing during this 1 patient procedure? pull off event occurred several times from the one pack, but the actual times is unknown.

Brand Name
VCL+ UD 8X18IN 1 S/A CTXB CR
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN ANGELO
3348 pulliam st
san angelo TX 76905
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key21909232
Report Number2210968-2025-04518
Device Sequence Number8821556
Product Code GAM
UDI-Device Identifier10705031056510
UDI-Public(01)10705031056510(17)290731(10)102PER
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
K032420
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberVCPB725D
Device Lot Number102PER
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/28/2025
Supplement Date Received by Manufacturer05/01/2025
Initial Report FDA Received Date04/25/2025
Supplement Report FDA Received Date05/29/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/09/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown